MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a sleeve gastrectomy during the 2nd firing across the stomach, the device was able to fire however the jaws of the device locked on tissue, the adapter was removed then reattached, the handle was also rebooted.A manual retraction tool was also used but it broke.The stomach was lifted up to show that the suture of the reinforcement material had entangled onto the i-beam on the external side of the reload which was stopping the ibeam from completely retracting.The suture of the reinforcement material was cut, the reload opened and they were able to remove the reload from the tissue.The reload was inspected, and there was one single staple in the crotch of the reload that was still in place but was malformed.There was no patient harm.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9425680
Report Number1219930-2019-06751
Device Sequence Number2687183
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public10884521543881
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1